U.S. doctors online nowAsk doctors free
A 38-year-old member asked:

i am taking herbal supplements fish oil, estrogen, multiple vitamin, hyaluronic acid, pumpkin seed oil. are these safe to take with each other?

1 doctor answer1 doctor weighed in
Dr. David Sneid
Endocrinology 41 years experience
Not really, but why?: Who knows? They may not even be safe by themselves, as you never really know what's in them to begin with. Why are you taking them in the first place. What are you attempting to fix, and how are you going to tell if any of them help -- what criteria are you going to use. They will commonly interact adversely with other supplements and also with prescription meds. Avoid at all costs.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

Brownsburg, IN
A 40-year-old female asked:

Had total hysterectomy 9 months ago. Was doing fine in 0.9 mg premarin (conjugated estrogens). Now having hot flashes, abd burning, zero sex drive, what's going on?

3 doctor answers14 doctors weighed in
Dr. Dennis Higginbotham
Obstetrics and Gynecology 30 years experience
Low hormones: The most common reason for your symptoms is low estrogen level. The amount of estrogen you are taking is a tiny fraction of what normally would be produced by your ovaries. Low estrogen is the number one cause for decreased libido. If your symptoms do not resolve with an increase in your dose of estrogen, it may be necessary to add testosterone to your hormone replacement.
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Consider a change to a different type of estrogen(topical or plant based).
Jan 28, 2012
CA
A 25-year-old male asked:

My eyes are often sensitive to light, feel dry and they hurt. Is there a vitamin deficiency causing this? What can I take to better my eye health?

3 doctor answers7 doctors weighed in
Dr. Scott Bolhack
Wound care 35 years experience
Eyes and vitamins: There are many vitamin deficiencies associated with eye issues, the most important one being vitamin a. Your symptoms need to be assessed by an ophthalmologist without delay.
A 41-year-old member asked:

I've had symptoms of vitamin B12 deficiency for years, does it mean that ill have permanent nerve damage?

1 doctor answer3 doctors weighed in
Dr. Djamchid Lotfi
Neurology 58 years experience
Correct diagnosis?: B12 deficiency can cause spinal cord (subacute combined degeneration) or peripheral nerve problems , but usually is treatable with B12 injections.
Salt Lake City, UT
A 22-year-old male asked:

I have fibromyalgia and currently on melatonin, meloxicam, and zoloft (sertraline). Am I ok to take valerian root for sleep and stress?

1 doctor answer4 doctors weighed in
Dr. Theresa-Ann Clark
Family Medicine 24 years experience
Probably: Valerian root works on the same brain receptors are valium but is much weaker. The other medications you mention do not crossreact with it. Caution, melatonin can cause abnormal menstrual cycles. I suggest you consult with a reputable naturopathic physician who prescibes appropriate diet, herbs, and supplements. Be careful. The fda regulates these as food and content labeling may be inaccurate.
A 30-year-old member asked:

Are zinc and vitamin b complex supplements good to treat ulcerative colitis?

1 doctor answer1 doctor weighed in
Dr. Mark Hoepfner
General Surgery 39 years experience
Not aware: I am not aware that vitamin or mineral supplements help in ulcerative colitis.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.